×

zbMATH — the first resource for mathematics

Critical points of the \(N\)-vortex Hamiltonian in bounded planar domains and steady state solutions of the incompressible Euler equations. (English) Zbl 1317.35073

MSC:
35J60 Nonlinear elliptic equations
35J25 Boundary value problems for second-order elliptic equations
37J45 Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods (MSC2010)
76B47 Vortex flows for incompressible inviscid fluids
35J08 Green’s functions for elliptic equations
35Q51 Soliton equations
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] H. Aref, Point vortex dynamics: A classical mathematical playground, J. Math. Phys., 48 (2007), pp. 1–22. · Zbl 1144.81308
[2] H. Aref, P. K. Newton, M. A. Strember, T. Tokieda, and D. Vainchtein, Vortex crystals, Adv. Appl. Mech., 39 (2002), pp. 1–79.
[3] D. Bartolucci and A. Pistoia, Existence and qualitative properties of concentrating solutions for the sinh-Poisson equation, IMA J. Appl. Math., 72 (2007), pp. 706–729. · Zbl 1154.35072
[4] T. Bartsch and Q. Dai, Periodic Solutions of the \(N\)-Vortex Problem in Planar Domains, preprint, arXiv:1403.4533. · Zbl 1337.37043
[5] T. Bartsch, A. Pistoia, and T. Weth, N-vortex equilibria for ideal fluids in bounded planar domains and new nodal solutions of the sinh-Poisson and the Lane-Emden-Fowler equations, Comm. Math. Phys., 297 (2010), pp. 653–687. · Zbl 1195.35250
[6] T. Bartsch, A. Pistoia, and T. Weth, Erratum to: N-vortex equilibria for ideal fluids in bounded planar domains and new nodal solutions of the sinh-Poisson and the Lane-Emden-Fowler equations, Comm. Math. Phys., 333 (2015), p. 1107. · Zbl 1305.35111
[7] D. Cao, Z. Liu, and J. Wei, Regularization of point vortices pairs for the Euler equation in dimension two, Arch. Ration. Mech. Anal., 212 (2014), pp. 179–217. · Zbl 1293.35223
[8] D. Cao, Z. Liu, and J. Wei, Regularization of Point Vortices Pairs for the Euler Equation in Dimension Two, Part II, preprint, arXiv:1208.5540, 2012.
[9] M. del Pino, M. Kowalczyk, and M. Musso, Singular limits in Liouville-type equations, Calc. Var. Partial Differential Equations, 24 (2005), pp. 47–81. · Zbl 1088.35067
[10] P. Esposito, M. Musso, and A. Pistoia, Concentrating solutions for a planar elliptic problem involving nonlinearities with large exponent, J. Differential Equations, 227 (2006), pp. 29–68. · Zbl 1254.35083
[11] P. Esposito, M. Musso, and A. Pistoia, On the existence and profile of nodal solutions for a two-dimensional elliptic problem with large exponent in nonlinearity, J. London Math. Soc., 94 (2007), pp. 497–519. · Zbl 1387.35219
[12] P. Esposito, M. Grossi, and A. Pistoia, On the existence of blowing-up solutions for a mean field equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 22 (2005), pp. 227–257. · Zbl 1129.35376
[13] M. Flucher and B. Gustafsson, Vortex Motion in Two-Dimensional Hydromechanics, preprint, TRITA-MAT-1997-MA-02, Royal Institute of Technology, Stockholm, Sweden, 1997.
[14] H. Helmholtz, Über Integrale der hydrodynamischen Gleichungen, welche den Wirbelbewegungen entsprechen, J. Reine Angew. Math., 55 (1858), pp. 25–55.
[15] G. Kirchhoff, Vorlesungen über mathematische Physik, Teubner, Leipzig 1876 · JFM 08.0542.01
[16] C. Kuhl, Equilibria for the N-vortex problem in a general bounded domain, preprint, arXiv:1502.06225, 2014.
[17] C. Kuhl, Symmetric equilibria for the N-vortex problem, J. Fixed Point Theory Appl., to appear. · Zbl 1360.37179
[18] C. C. Lin, On the motion of vortices in 2D I. Existence of the Kirchhoff-Routh function, Proc. Nat. Acad. Sci. U.S.A., 27 (1941), pp. 570–575.
[19] C. C. Lin, On the motion of vortices in 2D II. Some further properties on the Kirchhoff-Routh function, Proc. Nat. Acad. Sci. U.S.A., 27 (1941), pp. 575–577.
[20] A. J. Majda and A. L. Bertozzi, Vorticity and Incompressible Flow, Cambridge University Press, Cambridge, UK, 2001.
[21] C. Marchioro and M. Pulvirenti, Mathematical Theory of Incompressible Nonviscous Fluids, Appl. Math. Sci. 96, Springer-Verlag, New York, 1994. · Zbl 0789.76002
[22] P. K. Newton, The \(N\)-Vortex Problem, Springer-Verlag, Berlin, 2001.
[23] E. J. Routh, Some applications of conjugate functions, Proc. London Mat. Soc., 12 (1881), pp. 73–89. · JFM 13.0720.01
[24] P. G. Saffman, Vortex Dynamics, Cambridge University Press, Cambridge, UK, 1992. · Zbl 0777.76004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.